Methamphetamine Related Radiculopathy: Case Series and Review of Literature

Foroughipour, Mohsen and Farzadfard, Mohammad Taghi and Aghaee, Meisam and Ghabeli-Juibary, Ali and Rezaietalab, Fariborz (2013) Methamphetamine Related Radiculopathy: Case Series and Review of Literature. Asia Pacific Journal of Medical Toxicology, 2 (2). pp. 71-75.

[img]
Preview
Text
APJMT_Volume 2_Issue 2_Pages 71-75.pdf

Download (56kB) | Preview
Official URL: http://apjmt.mums.ac.ir/article_894.html

Abstract

Background: Peripheral nervous injury and neuromuscular complications from methamphetamine abuse has not been reported. The mechanism is not yet identified. Methods: Eight patients with lower extremity weakness following methamphetamine abuse were reported during December 2009 to May 2010. Results: Patients presented with lower extremity weakness. All patients were co-abusers of methamphetamine and opioids. Other clinical manifestations comprised of distal paresthesia of the lower extremities with progression to proximal portions, with minimal sensory involvement in the distal of the lower extremities. Electrodiagnostic findings were consistent with lumbosacral Radiculopathy. Vital signs were unremarkable and all laboratory tests were within normal limits. Follow-up examination after three months showed improvement of weakness in 3 patients. Conclusion: For patients with a history of illicit drug abuse and acute neuromuscular weakness, methamphetamine or heroin toxicity should be taken into account. Hence, urine morphine and amphetamine/ methamphetamine tests should be performed and serum lead and thallium levels should be evaluated. In addition, rhabdomyolysis and myoglobinuria should be worked up. Â

Item Type: Article
Subjects: QV pharmacology
Divisions: Journals > Asia Pacific J Toxicology
Depositing User: apjmt apjmt
Date Deposited: 12 Oct 2017 14:35
Last Modified: 12 Oct 2017 14:35
URI: http://eprints.mums.ac.ir/id/eprint/8196

Actions (login required)

View Item View Item